ugh! Recurring BV

iVillage Member
Registered: 04-05-2005
ugh! Recurring BV
4
Wed, 11-03-2010 - 5:30pm

This has been an issue for at least 4 years.

Community Leader
Registered: 10-08-2002
Thu, 11-04-2010 - 2:19pm

Oh my, that is frustrating!

Photobucket

iVillage Member
Registered: 04-05-2005
Fri, 11-05-2010 - 4:21pm
I have some Align that I used to take, for some reason just stopped taking it. I should start that up again and see if that helps. I take generic Ortho-Cyclen, it's Sprintec. I've used it off and on since 1998. Been on it for about 4 years now.

I have an appt the 29th. So, I'll just have a good talk with her about it I guess. It's so frustrating! I did read that BC pills can be a factor so it may be that I just have to stop taking them sooner than we'd planned.
Community Leader
Registered: 10-08-2002
Fri, 11-05-2010 - 5:19pm

I had been taking the pill for several years when I suddenly developed monthly yeast infections.

Photobucket

iVillage Member
Registered: 12-08-2010
Tue, 12-28-2010 - 2:16pm

I have several suggestions based on professional experience that may help. I am assuming you have already been told to not douche; to always wipe, wash, and rinse from front to back; and to avoid any anal penetration in your sex play, correct? If recurrent BV continues after these measures are already in place, try one or more of these steps:

1. Use the RepHresh gel once or twice a week on an ongoing basis to keep your vaginal pH stabilized

2. Take probiotics to replenish the healthy bacteria in your body

3. Use condoms--semen is relatively alkaline and can change the pH of your vagina for several days, so keeping it out of there helps

4. Use a birth control method that eliminates or greatly reduces your periods (such as the Mirena IUD or the Depo-Provera shot.) The bad bacteria love blood so keeping the bleeding episodes down can also help a lot.

Don't sweat the small stuff!